MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW RA CATH KIT: 20 GA X 1-3/4" (4.45 CM); WIRE, GUIDE, CATHETER

ARROW INTERNATIONAL INC. ARROW RA CATH KIT: 20 GA X 1-3/4" (4.45 CM); WIRE, GUIDE, CATHETER
Model Number IPN036993
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
Clinician noticed integral guide wire was distorted upon removing needle/wire from the catheter after placement.No patient harm reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer did not return a complaint sample; however, they supplied a photo showing an arterial catheterization device with the guide wire unraveled.The guide wire appears to be unraveled from the distal tip.The hub of the needle assembled as part of the arterial catheterization device contained obvious signs of use in the form of biological material.A device history record review was performed with no evidence to suggest a manufacturing related cause.The ifu provided with this kit states the following: "warning: to reduce the risk of spring-wire guide damage, do not retract spring-wire guide against edge of needle while in vessel." "caution: if resistance is encountered during spring-wire guide advancement do not force feed, withdraw entire unit and attempt new puncture." the report that the guide wire unraveled was confirmed through examination of the customer supplied photo.The image showed an arterial catheterization device with the guide wire unraveled.The guide wire appears to be unraveled from the distal tip; however, the actual complaint sample was not returned for evaluation.The device history records for the guide wire were reviewed with no evidence to suggest a manufacturing related cause.The probable cause of the guide wire damage could not be determined based upon the information provided and without the actual complaint sample returned for evaluation.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW RA CATH KIT: 20 GA X 1-3/4" (4.45 CM)
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key12228081
Report Number9680794-2021-00363
Device Sequence Number16474731
Product Code DQX
UDI-Device Identifier10801902117813
UDI-Public10801902117813
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberIPN036993
Device Catalogue NumberASK-04020-SPH
Device Lot Number13F21B0034
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/12/2021
Supplement Date Received by Manufacturer08/24/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1